Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:29 AM in Lower Back Pain
Hi, I am 6 months post-op L5-S1, L4 fusion. I was doing well, able to get off all meds and start more strengthening physiotherapy. About a month ago I started having more nerve pain (mostly through calf and foot) and a severe /sharp pain near the top of my scar. I went back in for injections/ epidural 2 weeks ago and have had to go back on nerve medicine and muscle relaxers.
My question is, how do you balance the pain and the awful side effects from meds with two young kids? I have a 5 year old and a two year old... I am cranky from being in pain but the meds make me dizzy and sooo forgetful! I am 33 and live in SIngapore and would be thankful for any advice...


  • dilaurodilauro ConnecticutPosts: 9,832
    answer to your question. Maintaining that balance is something that many members have expressed here. I think it impacts single moms or dads more than when there are couples involved.
    But in either case, you as the patient need to take the medications that your doctor has prescribed for you. This is important in your overall recovery process.
    However, with some of these medications, you are left in a state that you know is not where you want to be mentally. You understand that you are impaired to an extent and do not want to have your family at risk because of this.
    And if you DONT take the medications, you are going to be in pain and discomfort which will in turn drive up your anxiety and lower your tolerance levels. So then you can turn and snap at your family almost without realizing it.
    There really isnt a good answer here.
    A lot depends on the individual. Many times after taking the prescribe medications, they will become more tolerant of it and will have the ability to function clearer. On the other side, there are patients who wont get to that level and then they need to discuss this with their doctors.
    A change of some medications, lower dosages, etc might be want is needed.
    Bottom line, when in doubt contact your doctors.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
This discussion has been closed.
Sign In or Register to comment.